Jump to content

Sick to Death of Xanax Withrawal


[st...]

Recommended Posts

As my name suggests stdox, I'm sick to death of the effects of withrawing from xanax.  To cut to the chase I have been taking xanax in small doses (2mg) at night for the last 9 months. (Self prescribed just to allow me to destress and get a nights sleep).  I also have been consuming significant qnatities of red wine also as a destressor after work. (eg I can quite happily drink a whole bottle of shiraz and then pop 2 xanax 1mg before bed).  Generally sleep has been god with this combination but I want to stop both. I think I'm addicted to both though.  Even 1 night without Xanax I go crazy both mentally and physically: mental - dysphoria, confusion, sleeplessness, swings in mood, depression, thoughts of being useless etc  but more significantly to me are the GIT effects of not having any alprazolam on board... I suffer, sore gums, teeth, s metallic, acid, oily feel to my mouth, as if something is caught in my throat and severe gut pain. Up until this week  I knew nothing of teh side effects of trying to stop xanax and in the past when I've gone called cold turkey I've thought that I had an ulcer or something worse in my stomach.  At trhat stage when off xanax for a few days or more I sort doctors advise and she put me on proton pump inhibitors which did nothing.  On returning to my doctor I'd be on and off xanax intermittentloy but must have been off xanax when I last saw her.  I was in a state mentally - very depressed, feeling awefully sick, gut pain etc etc... she thought I must be suffering depression and put me on a SSRI?  This made me feel SO bad.  I ended taking one tab of that and it just about blew my brain away.  Not knowing what was really happening with my body I tried just keeping off all meds.  I then realised to a small extent that I always felts better witha bit of xanax on board.  It allowed me to get some sleep, I felt pretty good, the gut signs went away, so for the last month or so I've maintained myself on 1-2mg at night only.  On the 2 or 3 occasions that I have taken no xanx I end up a mess the next day - slimy, oiley mouth, acid feel to oesophagus and stomach cramps.  I have even noticed sponataneous muscle fasciculations. (Which I put down to my bike riding....??)  So here I am - just beginnig to realsie that I need to get off xanax in a proper way.  Seeing as I take such a small dose per day anyway, will it be hard to get off it?  What are others experiences? Should I go to valium sooner than later? 
Link to comment
Share on other sites

Hi stdox,

 

Welcome to BenzoBuddies.

 

I've found that isn't not so much the dose one takes, it's more the amount of time that it's taken. You've been taking xanax for 9 months. That's certainly enough time for your body to become dependent on it.

 

It's impossible to say if coming off this benzo will be difficult for you. Many people have no trouble coming off benzos. While other's have a very difficult time. Everyone is different. However, if you taper at a sensible rate, you can probably come off with manageable

symptoms.

 

A valium cross-over could very well be helpful to you. I suggest you read our boards to read about other member's experience with their cross over. You can ask questions, then decide if it's the right way for you to go.

 

I'm glad you found us.

 

 

Hope

 

 

Link to comment
Share on other sites

Hi stdox, welcome to BenzoBuddies

 

I'm sorry to hear that you're having a rough time, many of us know how hard this can be. Xanax can be pretty tricky sometime since it doesn't last as long as others. Will your doctor work with you to wean off? It might help you to switch to a longer acting benzo like Klonopin or Valium since they last a lot longer. It's typically suggested to taper by 5 to 10% every 7 to 14  days, it depends on how you feel. Make yourself at home, you'll find a lot of support here.

 

Star

Link to comment
Share on other sites

Hi stdox, welcome to BenzoBuddies

 

I'm sorry to hear that you're having a rough time, many of us know how hard this can be. Xanax can be pretty tricky sometime since it doesn't last as long as others. Will your doctor work with you to wean off? It might help you to switch to a longer acting benzo like Klonopin or Valium since they last a lot longer. It's typically suggested to taper by 5 to 10% every 7 to 14  days, it depends on how you feel. Make yourself at home, you'll find a lot of support here.

 

Star

 

No I'm pretty much flying solo wrt doctors.  Now that I have an understanding of why I have been feeling so ill, I believe I will, with knowledge be able to overcome the obstacles ahead. I must also say that I used to use valium as a muscle relaxant for a painful back condtion that I experienced 7 years ago and more or less came off it fairly easily afaic remember.

Link to comment
Share on other sites

stdox,

Sorry u r suffering.  Both the xanax and alcohol need to be SLOWLY be tapered.  The wine and benzos are synergists.  In other words, each potentiates the effects of the other.  This is one of many reasons why stopping the xanax, i  think, will not be as easy as you'd like it to be.  Also, you should know that alcohol aggrevates benzo withdrawal.  Alcohol acts on the same receptors in the brain that benzo react or bind to.  These receptors need to b healed from the damage benzos has done. AND this WILL happen in time.  There is no magic pill.  So that's why most of us r on break from alcohol.  (anyone here who is still drinking thru the withdrawal, please chime in.)  There is no sugar coating this.  I'm sorry if this sounds harsh. Hugs to u. Bless x Candy

Link to comment
Share on other sites

It really does help knowing that the w/d symptoms are what are causing your troubles- I know after several trips to the ER that this is my problem- If you can believe in yourself and have others that know what you are going through to help you through I would say stay away from the other meds I guess they just add time onto your w/d and you have no way of knowing how they will effect you. I hope you will make it through this w/o trouble. I am trying nutrition and suppliments and meditation- they seem to be helping and I know I can't get addicted to them ;)
Link to comment
Share on other sites

Correct Candy,

I tried drinking and it made me very sick and also gave me a migraine. I will not be drinking again until I am completely off Bezo's and have no signs of withdrawal for at least a month. That may even be too soon from what I have been told.

Link to comment
Share on other sites

Hi Candy, Feeling Better and ShyHamlet. Just to let you all know how I got onto xanax.  7yrs ago suffered severe spinal canal stenosis.  I was nearly 50yo and was on nurofen, other nsaids,  tramadol and eventually oxycontin for the pain and was self medicating a small dose of valium at night (usually 5mg).  I was eventually supported and overcame my back pain with an exercise physiologist who also was a cognitive behavioural therapist. Together we won the battle on the pain front by exercise.  That has more or less been stable since.  I have taken up competitive mountain bike cycling and doing well in it.  Unfortunately with work and other situations I am very much a stress-head and suffered panic attacks even before self medicating on BZs.  Last year I began to drink far too much and was popping initially a 5mg valium at night whenever I suffered a bit of stress or insomnia.  One day I ran out of valium at work and substituted xanax instead.  This began my tailspin into dependence. I was (am) dependent on alcohol, and xanax to keep my wits about me.  Ignorant of any withdrawal side effects, I have tried to reduce acutely at times both alcohol and xanax.  The ensuing symptoms I thought were unrelated totally to my attempted withdrawal of red wine or xanax.  I genuinely thought I had a stomach ulcer or worse.  I'd stopped xanax for intermittent periods and had continued to consume the wine.  Without any xanax on-board my gut problems seemed to escalate on the wine only treatment trial.  Thus I thought it was the wine which was causing all my GIT symptoms.  As I have written - the penny started to drop when I realised I felt better on the xanax than without it. It was only last week that I found on the internet how horrid BZ dependence and withdrawal can be.  THANKS so much! (From a veterinarian who should know better.... who also has little faith in the human medical profession.)

 

 

Now to a couple of questions about withdrawal symptoms.  Are the following common? - severe gut pain, a feeling that I have something like a knife stuck in my throat, dull griping pain within the stomach, epigastric pain, a slimy-acidic-metallic taste of the mouth, tingling of the lips, a dry cough, frequent awakening at night to urinate, light headedness, greasiness of skin... and probably other signs I don't  even recognise. 

Link to comment
Share on other sites

About drinking alcohol while withdrawing from a benzo; I was USING wine much more regularly while ON benzos than before. I felt the need to abstain when the withdrawal symptoms revved up. For some reason I bought 2 bottles of wine last week. I think I'm adjusting to my situation and am testing to see if I can relax with some wine...  >:D So far it's not really helping. I hope it doesn't slow down my progress, it's not worth it to me. My daughter took a class in natural therapies and has promised to make us up some teas. I can't wait to try them! Before I know I wouldn't have bothered with tea. I've been changed; I now want to be a relaxed person within myself without any pills... 
Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...